MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STERILE ULTRASOUND PROBE COVER WITH GEL; ULTRASOUND TRANSDUCER AND ACCESSORIES

BARD ACCESS SYSTEMS STERILE ULTRASOUND PROBE COVER WITH GEL; ULTRASOUND TRANSDUCER AND ACCESSORIES
Catalog Number 9001C0197
Health Effect - Clinical Codes Bacterial Infection (1735); Pleural Effusion (2010); Pneumonia (2011)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rexl0073 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that potential contamination may have occurred upon ultrasound procedure using ultrasound gel provided in the product.The patient was admitted to hospital with severe multi lobar pneumonia and a large left sided pleural effusion.The pleural effusion drained under ultrasound guidance consisted burkholderia and streptococcus milleri species.The patient admitted to injecting morphine tablets mixed with tap water intravenously before becoming sick.The health care professional (hcp) commented on the possibility that injection of tap water by the patient may have contributed to this incident.The microbiologist tested the ultrasound gel and found no evidence of contamination.

Brand Name
STERILE ULTRASOUND PROBE COVER WITH GEL
Common Device Name
ULTRASOUND TRANSDUCER AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6724703
Report Number3006260740-2017-01087
Device Sequence Number10895601
Product Code ITX
UDI-Device Identifier00801741037801
UDI-Public(01)00801741037801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number9001C0197
Device Lot NumberREXL0073
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEROPENEM
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;